Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 5:30 PM CDT for Allamakee County, Iowa; Crawford County, Vernon County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 5:30 PM CDT (22:30 UTC)
- Expired
- May 29, 2013, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Allamakee County, IA, Crawford County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WUUS53 KARX 292230
SVRARX
IAC005-WIC023-123-292315-
/O.NEW.KARX.SV.W.0044.130529T2230Z-130529T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED MAY 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLAMAKEE COUNTY IN NORTHEAST IOWA...
NORTHWESTERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
SOUTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 615 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARPERS
FERRY...AND MOVING NORTH AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LANSING AROUND 540 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FERRYVILLE...RUSH CREEK...DE
SOTO...RED MOUND...VICTORY...RETREAT...WEST PRAIRIE...PURDY...ROMANCE
AND SIDIE HOLLOW COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4321 9127 4350 9123 4350 9122 4352 9123
4362 9121 4362 9088 4319 9106
TIME...MOT...LOC 2230Z 192DEG 25KT 4329 9115
HAIL...1.25IN
WIND...60MPH
$$
RRS3 follow-up statements
359
WWUS53 KARX 292245
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
545 PM CDT WED MAY 29 2013
IAC005-WIC023-123-292315-
/O.CON.KARX.SV.W.0044.000000T0000Z-130529T2315Z/
ALLAMAKEE IA-CRAWFORD WI-VERNON WI-
545 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
VERNON...NORTHWESTERN CRAWFORD AND NORTHEASTERN ALLAMAKEE COUNTIES
UNTIL 615 PM CDT...
AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
LANSING...AND MOVING NORTH AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ALLAMAKEE...NORTHWESTERN CRAWFORD AND SOUTHWESTERN
VERNON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS RETREAT...RED
MOUND...WEST PRAIRIE...PURDY...HIGHWAY 56 AND COUNTY N...SIDIE HOLLOW
COUNTY PARK...BUD...NEWTON...SPRINGVILLE AND COUNTY ROADS B AND Y.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS!
&&
LAT...LON 4331 9124 4350 9123 4350 9122 4352 9123
4362 9121 4362 9088 4330 9102 4329 9103
TIME...MOT...LOC 2245Z 197DEG 28KT 4340 9110
HAIL...1.25IN
WIND...60MPH
$$
RRS839
WWUS53 KARX 292259
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 PM CDT WED MAY 29 2013
IAC005-292308-
/O.CAN.KARX.SV.W.0044.000000T0000Z-130529T2315Z/
ALLAMAKEE IA-
559 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLAMAKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4339 9120 4342 9120 4345 9123 4347 9123
4347 9122 4351 9122 4352 9123 4362 9121
4362 9088 4339 9098 4336 9122
TIME...MOT...LOC 2258Z 197DEG 28KT 4350 9106
$$
WIC023-123-292315-
/O.CON.KARX.SV.W.0044.000000T0000Z-130529T2315Z/
CRAWFORD WI-VERNON WI-
559 PM CDT WED MAY 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
VERNON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 615 PM CDT...
AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF VIROQUA...AND MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PURDY...ROMANCE...SIDIE HOLLOW COUNTY PARK...HIGHWAY 56 AND COUNTY
N...BUD...NEWTON...COUNTY ROADS K AND O...SPRINGVILLE...RUNGE HOLLOW
AND COUNTY ROADS B AND Y.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
WATER OVER LOW LAYING ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS!
&&
LAT...LON 4339 9120 4342 9120 4345 9123 4347 9123
4347 9122 4351 9122 4352 9123 4362 9121
4362 9088 4339 9098 4336 9122
TIME...MOT...LOC 2258Z 197DEG 28KT 4350 9106
HAIL...1.00IN
WIND...60MPH
$$
RRS786
WWUS53 KARX 292313
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT WED MAY 29 2013
WIC023-123-292323-
/O.EXP.KARX.SV.W.0044.000000T0000Z-130529T2315Z/
CRAWFORD WI-VERNON WI-
613 PM CDT WED MAY 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VERNON AND
NORTHWESTERN CRAWFORD COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4339 9120 4342 9120 4345 9123 4347 9123
4347 9122 4351 9122 4352 9123 4362 9121
4362 9088 4339 9098 4336 9122
TIME...MOT...LOC 2313Z 197DEG 28KT 4361 9101
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:29 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 29, 4:29 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.
WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.
LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.
THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.
FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.
SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.
SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013
THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.
MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.
&&
.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJHazardous weather outlook, May 29, 12:05 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1205 PM CDT WED MAY 29 2013 IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055- 061-301101- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP... LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ094-095-301101- CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK- 1205 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND 9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS
In the hours before
Local storm report, May 29, 5:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
514 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 3 W GREENWOOD 44.77N 90.66W
05/29/2013 E35 MPH CLARK WI AMATEUR RADIO
&&
SHEALocal storm report, May 29, 5:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
519 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 3 N CALEDONIA 43.68N 91.50W
05/29/2013 HOUSTON MN LAW ENFORCEMENT
WATER FLOWING OVER THE ROAD NEAR THE HWY 76/HWY 22
INTERSECTION.
0500 PM FLASH FLOOD 3 NE CALEDONIA 43.66N 91.46W
05/29/2013 HOUSTON MN LAW ENFORCEMENT
WATER RUNNING ACROSS FIELDS BETWEEN CALEDONIA AND HOKAH
&&
MWLocal storm report, May 29, 5:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
520 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HEAVY RAIN 2 SW OELWEIN 42.66N 91.94W
05/29/2013 M1.00 INCH FAYETTE IA TRAINED SPOTTER
&&
MM/ZTLocal storm report, May 29, 5:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND GST GRANTON 44.59N 90.46W
05/29/2013 E50 MPH CLARK WI AMATEUR RADIO
&&
SHEALocal storm report, May 29, 5:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 1 SW FORT ATKINSON 43.13N 91.95W
05/29/2013 WINNESHIEK IA LAW ENFORCEMENT
WATER HALF WAY OVER HIGHWAY 24 NEAR TOWN
&&
SHEALocal storm report, May 29, 5:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
528 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN MONDOVI 44.57N 91.67W
05/29/2013 M1.07 INCH BUFFALO WI CO-OP OBSERVER
&&
MM/ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:44 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 32 hr |
| May 29, 2:25 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 35 min |
| May 29, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 25 min |
| May 29, 3:41 PM CDT | Flash Flood Warning | ARX | Chickasaw | 6 hr |
| May 29, 4:08 PM CDT | Flash Flood Warning | ARX | Howard, Winneshiek | 7 hr |
| May 29, 4:52 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 38 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton | 58 min |
| May 29, 5:42 PM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 7 hr |
| May 29, 6:12 PM CDT | Areal Flood Warning | ARX | Fayette | 9 hr |
| May 29, 6:33 PM CDT | Flash Flood Warning | ARX | Clayton | 6 hr |
| May 29, 3:47 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 43 min |
| May 29, 4:08 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 52 min |
| May 29, 4:26 PM CDT | Flash Flood Warning | ARX | La Crosse | 7 hr |
| May 29, 4:40 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 65 min |
| May 29, 5:39 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 51 min |
| May 29, 6:08 PM CDT | Tornado Warning | ARX | Crawford, Grant | 22 min |
| May 29, 6:30 PM CDT | Tornado Warning | ARX | Grant | 30 min |
| May 29, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Richland, Vernon | 40 min |
| May 29, 6:46 PM CDT | Tornado Warning | ARX | Richland | 29 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.